Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 328, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2003, 1:45 PM EDT for Bibb County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 1:45 PM EDT (17:45 UTC)
- Expired
- Jul 13, 2003, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bibb County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS52 KFFC 131745
SVRATL
GAC021-131815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIBB COUNTY IN CENTRAL GEORGIA
* UNTIL 215 PM EDT
* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MACON...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MACON...
LIZELLA AND PAYNE.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
THIS STORM CONTAINS VERY HEAVY RAIN. EXPECT 1 TO 2 INCHES OF RAIN IN
LESS THAN AN HOUR. THIS CAN CAUSE BRIEF FLOODING OF ROADS.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR
ELECTRICAL APPLIANCES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3269 8362 3276 8378 3284 8387 3293 8369
3288 8357 3282 8347
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:45 AM EDT, 8 hours earlier.
Area forecast discussion, Jul 13, 5:45 AM EDT, 8 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EDT SUN JUL 13 2003 UPPER TROUGH LOOKS TO HOLD OVER EASTERN U.S. THROUGH SHORT TERM PERIOD...BUT BEGINS TO SHIFT EAST TUESDAY AS UPPER RIDGE BUILDS IN FROM THE WEST. FRONTAL BOUNDARY MEANDERING ACROSS TENNESSEE VALLEY PROGGED TO DRIFT SOUTHWARD TODAY...NEARING GEORGIA-TENNESSEE BORDER TOWARD THE END OF THE DAY. SCATTERED TSTORMS (SOME PRODUCING VERY HEAVY RAIN) CURRENTLY OVER NORTH GEORGIA EARLY THIS MORNING SHOWING NO SIGNS OF DYING AND LOOK FOR GOOD DEVELOPMENT OVER REST OF COUNTY WARNING THIS AFTERNOON. PLAN TO USE GOOD CHANCE POPS ALL AREAS TODAY INTO THIS EVENING... THEN CUTTING POPS BACK TO 30 PERCENT AFTER MIDNIGHT AS BOUNDARY BEGINS TO DRIFT BACK TO THE NORTH. CURRENT FORECAST TREND WITH CHANCE OF SHOWERS/TSTORMS MONDAY THROUGH FRIDAY STILL LOOK OKAY...BUT LATEST AVIATION MODEL RUN HINTING AT SOME DRIER AIR ADVECTING INTO NORTH SECTS AFTER TODAY...WITH BEST CHANCE FOR PRECIP ACROSS CENTRAL SECTS. PRELIMINARY POINT TEMPS/POPS... KATL 86 69 85 69 / 50 50 40 30 KAHN 86 68 86 68 / 50 50 40 30 KGVL 85 67 84 68 / 50 50 40 30 KRMG 87 68 87 68 / 50 50 40 20 KCSG 89 72 89 69 / 50 50 40 30 KMCN 89 71 88 69 / 50 50 40 30 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. AVIATION DISCUSSION... WILL KEEP ATL TAF VFR UNLESS EVIDENCE SAYS OTHERWISE. CONVECTION TO THE N HAS HELD CEILINGS UP AND APPEARS THIS WILL CONTINUE THIS MORNING. THIS CONVECTION MAY CAUSE PROBLEMS AT ATL AND THIS WILL NEED TO BE WATCHED. CONVECTION EXPECTED LATER TODAY. SURFACE WINDS LOOK TO GO TO THE EAST SIDE OF SOUTH LATE TODAY. BDL
Hazardous weather outlook, Jul 13, 6:00 AM EDT, 7 hours 45 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY. .SYNOPSIS... A STATIONARY FRONT OVER TENNESSEE AND THE SOUTH APPALACHIANS WILL DRIFT INTO NORTH GEORGIA THROUGH TONIGHT. A TROUGH OF LOW PRESSURE ACROSS NORTH GEORGIA WILL WEAKEN TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA. CAPES OF 500 TO 1500 CAN BE EXPECTED...ALONG WITH LIFTED INDICES OF MINUS 2 TO MINUS 6. ALSO...WEAK UPPER LEVEL ENERGY WILL MOVE ACROSS THE AREA AND DEEPEN AN UPPER LEVEL TROUGH OF LOW PRESSURE. THIS WILL AID THUNDERSTORM DEVELOPMENT. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED. .OTHER HAZARDS... HEAVY RAIN AND SOME FLOODING MAY ALSO OCCUR. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 29 min |
| Jul 12, 10:15 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 30 min |
| Jul 12, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 33 min |
| Jul 13, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 20 min |
| Jul 13, 1:47 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 28 min |
| Jul 13, 2:02 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 28 min |
| Jul 13, 2:29 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 31 min |
| Jul 13, 2:45 AM EDT | Flash Flood Warning | FFC | Paulding | 2 hr |
| Jul 13, 3:03 AM EDT | Flash Flood Warning | FFC | Gordon | 117 min |
| Jul 13, 3:51 AM EDT | Flash Flood Warning | FFC | Floyd | 114 min |
| Jul 13, 4:25 AM EDT | Flash Flood Warning | FFC | Bartow | 3 hr |
| Jul 13, 5:09 AM EDT | Flash Flood Warning | FFC | Cherokee | 2 hr |
| Jul 13, 5:30 AM EDT | Flash Flood Warning | FFC | Polk | 2 hr |
| Jul 13, 12:48 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 27 min |
| Jul 13, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 25 min |
| Jul 13, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 40 min |
| Jul 13, 4:50 PM EDT | Flash Flood Warning | FFC | Marion | 85 min |
| Jul 13, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 28 min |
| Jul 13, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Union | 30 min |
| Jul 13, 6:04 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Muscogee | 86 min |
| Jul 13, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 23 min |
| Jul 13, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Emanuel, Fulton | 34 min |
| Jul 13, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 23 min |
| Jul 13, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 36 min |
| Jul 13, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 33 min |
| Jul 13, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 55 min |
| Jul 13, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 36 min |
| Jul 13, 7:07 PM EDT | Flash Flood Warning | FFC | Catoosa, Whitfield | 113 min |
| Jul 13, 7:10 PM EDT | Flash Flood Warning | FFC | Webster | 2 hr |
| Jul 13, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Pickens | 50 min |
| Jul 13, 7:16 PM EDT | Flash Flood Warning | FFC | Murray | 119 min |
| Jul 13, 7:22 PM EDT | Flash Flood Warning | FFC | Gilmer | 113 min |
| Jul 13, 7:34 PM EDT | Tornado Warning | FFC | Pickens | 26 min |
| Jul 13, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 35 min |
| Jul 13, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 46 min |
| Jul 13, 7:50 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Pickens | 115 min |
| Jul 13, 7:59 PM EDT | Flash Flood Warning | FFC | Emanuel, Johnson | 106 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.